Hail, Cooper
- When
- May 12, 12:00 PM CST
- Where
- Cooper County, Bunceton
- Measured
- 0.88 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.783, -92.800
9 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 12, 11:20 AM CST, 40 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1220 PM CDT SUN MAY 12 2002 DAYS 4-7...MODEL AGREEMENT IMPROVING WITH REGARD TO UPR TROF AND ASSOCIATED SFC LOW PROGGED TO APPROACH CENTRAL PLAINS AND MOVE THROUGH THE FA THURSDAY/FRIDAY. HAVE MOVED UP THE ONSET OF TS/RAIN TO THURSDAY MORNING...AS MOISTURE RETURN AND SYSTEM POSITION WILL BE ADEQUATE ENOUGH FOR ELEVATED ACTIVITY. ENSEMBLE MEANS SLOWING THE FRONTAL PROGRESSION SOMEWHAT...SO WILL NOT ADD PRECIP INTO WEDNESDAY NIGHT FOR NOW. 12Z AVN ALSO HINTING THAT PRECIP CHANCES WILL BE BETTER TO THE SOUTH OF THE CWA...SO WILL ONLY GO WITH LOW CHANCE POPS. EXPECT TEMPS AHEAD OF THE TROF DAYS 3-4 TO BE SLIGHTLY ABOVE NORMAL READINGS...WITH A SLIGHT COOL DOWN BEHIND THE FRONT SATURDAY. LS 330 AM... MAIN FCST PRBLM TDY INVOLVES TIMING TO END TSRA ACTIVITY ACROSS FA. SFC FRNT CURRNTLY ABOUT HALFWAY THRU...WITH 8H FRNT HUNG UP IN NRN CWA. COUPLE DIFFERENT BATCHES OF PCPN GOING ON RIGHT NOW. IN THE NW CORNER...SOME ELEVATED TSRA THAT ARE FEEDING OFF OF THE H8 FRNT. IN THE SRN CWA...ACTIVITY IS STILL FAIRLY SFC BASED COMING OUT OF EAST CENTRAL KS. THIS MCS SHUD GENRLY FOLLOW THE H8-H3 THKNS...AND HEAD ENE THE REST OF THE MORNING...AHEAD OF THE SFC FRNT. THE FRONT HAS SLOWED DOWN...AND WITH DIFFLUENCE AT UPPER LEVELS...SO HAVE THE STORMS. THIS HAS CAUSED MAJOR FLOODING PROBLEMS. WILL PLAN ON KEEPING THE ALREADY-POSTED FLOOD WATCH IN EFFECT UNTIL NOON FOR ALL BUT THE NORTHWEST CWA. WHILE THE SRN COUNTIES HAVE THE BEST CHC FOR MORE WATER...ANYTHING ABOVE AND BEYOND WHAT THE NORTHEASTERN ZONES HAVE ALREADY RECEIVED WILL ADD TO THE PRBLMS THERE. DONT THINK THERE IS MUCH OF A SVR POTENTIAL IN THE WATCH AREA...BUT WILL HANG ON TO IT FOR A LITTLE WHILE LONGER. OTRW...HAVE ENDED RAIN FROM NORTHWEST TO SOUTHEAST DURING THE DAY. HAVE MADE VERY FEW CHGS TO GOING ZONES...MAINLY LOWERED TEMPS JUST A LITTLE FOR TDY. LVQ .EAX... KS...NONE MO...NONE
KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-131100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1252 PM CDT SUN MAY 12 2002 * HAZARDS EXPECTED - ISOLATED SEVERE THUNDERSTORMS PRODUCING LARGE HAIL WILL BE POSSIBLE THROUGH THIS AFTERNOON SOUTH OF A MOUND CITY KANSAS...TO HIGGINSVILLE TO MACON LINE. ISOLATED THUNDERSTORMS WILL BE POSSIBLE NORTH OF THIS LINE...HOWEVER THESE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS. LOCALLY HEAVY RAINFALL MAY RESULT FROM THESE THUNDERSTORMS RESULTING IN LOCALIZED FLOODING. HOWEVER ADDITIONAL WIDESPREAD FLOODING IS NOT EXPECTED. THUNDERSTORMS ARE ALSO FORECAST FOR THURSDAY AND FRIDAY. SOME OF THESE STORMS MAY BE CAPABLE OF PRODUCING SEVERE WEATHER. * SPOTTER ACTIVATION - MAY BE NEEDED SOUTH OF A MOUND CITY KANSAS TO HIGGINSVILLE TO MACON LINE THIS AFTERNOON. DISCUSSION: A COLD FRONT LOCATED FROM NORTHEAST OKLAHOMA INTO CENTRAL MISSOURI THIS AFTERNOON...IS INTERACTING WITH AN UNSTABLE AIRMASS TO GENERATE SCATTERED STRONG TO SEVERE THUNDERSTORMS. A FEW OF THESE STORMS MAY DRIFT NORTHWARD OFF THE FRONT...AND AFFECT AREAS SOUTH OF A MOUND CITY KANSAS TO MACON LINE. LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. ADDITIONALLY...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE WITH THESE STORMS...FURTHER AGGRAVATING THE FLOODING SITUATION. HOWEVER DUE TO THE ISOLATED NATURE OF THESE THUNDERSTORMS...ADDITIONAL WIDESPREAD FLOODING IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...IS AVAILABLE ON THE WEB AT HTTP://WWW.CRH.NOAA.GOV/EAX OR AT HTTP://WEATHER.GOV. SEAMAN
The Pleasant Hill radar (KEAX), 127 km away, was scanning. The volume nearest the first event began at 18:00 UTC.
9 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2002Every state in 2002This day in weather historyWarnings in Missouri, May 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5295200, 5295201, 5295264, 5295265, 5295266, 5295196, 5295197, 5295198, 5295199.